A pain in the rear

so lets get down to the bottom of this on going problem,I've suffered with perennial abscesses over the last few years,I had surgery to relieve them when they were intolerable and this went on for months,and eventually seen a surgeon to remove the affected areas,all went well for over a year and no problems,but recently my friends down below have come back with avengence,and also the odd one under my armpits,now I'm not diabetic,but was told it was a skin condition called hydragenitus(spelling?) I suffered years ago with ulcerative colitis (30+ years ago) and have not had any of these symptoms since,now the amount of antibiotics I've had over the last few years to try and alleviate this problem seems to be a regular procedure,so all in all is it just worth letting this horrible things rupture and let nature to it's course or once again going back for more tablets? I think the doctor has seen my backside more than my face! Its so painful and very distressing with this condition,I just seem like my body is constantly fighting these ghastly infections,and even had an abscess on my appendix which nearly killed me,so all in all I'm looking for a medical detective to get to the bottom of this matter,thought id try and get all the bum jokes out of the way,but any help and long term cures would be gratefully appreciated,thanks

8 Replies

oldestnewest
  • Unfortunately I'm pretty sure that the only course of action is antibiotics, which, as you probably know, could possibly affect your B12 levels. Not much help, I know, but try to keep your body in tip top condition - plenty of fruit and veg, cut out the usual bad stuff, caffeine etc.I think lifestyle changes is something some of us have to come to terms with, myself included, when diagnosed with vitamin deficiencies.

    I do believe that genetics play a part too, my husband has had perrianal abscesses in the past and so did his father, so I know to some degree of your pain and discomfort. Both very hairy, which I believe plays a part.

    Sorry not much help, but it sounds like a trip to the docs again, bit of a bummer I know. (sorry couldn't resist!)

  • thanks for your input,not only have I've been on antibiotics for months on and off I'm on long term omeprazole which also can cause vitamin B12 issues,so I'm just wondering where this ends,am I more likely to get other conditions cause of all the previous medication I've been on,and also suffering from peripheral neuropathy I've been told it just seems that I'm always having compliant after compliant,it might not seem a big problem but when you've suffered with these butt problems for years it getting rather tiresome and painful and sometimes don't even want to go out when they flare up,just feeling fed up with them,so thankyou for your swift reply.ttfn

  • Sorry to hear about your troubles - no jokes coming I promise.

    I had all sorts of infections and many courses of antibiotics.

    I was advised to take a probiotic, from the chemist which did not help much then I read here about the probiotic Symprove and raw, organic sauerkraut. I took Symprove for a few weeks (it is expensive) and ate the sauerkraut which I still do from time to time. Now I take another probiotic BioKult every day, The antibiotics also seem to harm one's B12. I have B12 injections for that.

    Since taking the B12 injections, probiotics and sauerkraut I have had no chest infections, abscesses on gums, colds, thrush, indigestion and reflux. I still have neurological symptoms but they are improving slowly.

    Worth a try ?

  • thanks dunno if my B12 are affected as don't know if this a specific blood test that's done at the doctor,but I had a diabetes test done a few weeks ago,however I feel that something doesn't balance up,as I have all the classic symptoms of being diabetic as I have all the classic symptoms of diabetes,a constant rash in the groin area,itchy armpits and the darkening of skin around my neck,so it's a bit of a mystery what's going on,so it's a question of dotting the i's and crossing the t's,so I appreciate you getting back to me with your thoughtful suggestions ta

  • I also suggest you ask to have your B12 tested (and your folate because, if I don't mention it clivealive will !) as PPI's can cause trouble with the B12 as wedgewood mentioned.

    Also Polaris "This condition (as well as chronic proton pump inhibitor use) drastically reduces levels of stomach acid needed to free B12 from animal proteins."

  • Sorry to hear of your problems . I totally agree with beginner 1 . To be on omeprazole long term is going to affect your health -well any PPI will. ( Proton Pump Inhibitor.) Your stomach acid will be totally neutralised , and you need it to help you absorb vitamins and minerals . Vitamin B12 is especially affected by this . It could well be the cause of your peripheral neuopathy.. In this case , injections of Vitamin B12 might help . You will find it difficult to get these from your GP , unless you can be found to have Pernicious Anaemia ( can be difficult to prove) . And even then it's difficult to get enough .

    I would think that a very good multivitamin and mineral supplement , a good probiotic supplement , probiotic foods ,, like raw organic sauerkraut, ( you can make it yourself) kimchi and kefir, B12 injections ( You can self- inject , and we can tell you how ) and a healthy diet might well help you . If you have had peripheral neuropathy for a long time ,it may be irreversible , but you can halt its progress .

    None of the above are harmful to you . I do wish you well , and hope that you regain your health . Very best wishes .

  • In the short term I would try spraying the affected area with Colloidal Silver, it has antibiotic, antifungal and antiviral properties and I have found it to work well.

    In the long term, I would agree with the above, you need to wean yourself off PPI's if possible. Your gut is a sterile environment when maintained at the right pH level, when it is too alkaline it will not only hinder absorption of nutrients from food but will allow unwanted bacteria etc to pass through unhindered.

    There are a lot of medications that will deplete your nutrients, including antibiotics and PPI's - her is a link (you will find them about half way down). Hope you find some relief soon.

    wellnessresources.com/healt...

  • That's a very useful link Cassie0707 ! Thanks .

You may also like...